Discussions By Condition: Heart conditions

Sudden onset of racing heart

Posted In: Heart conditions 2 Replies
  • Posted By: Anonymous
  • July 31, 2006
  • 00:12 AM

HI there,
I am new at this so hope this thread is not lost in the multitudes. I have done a bit of searching on the internet but find it very frustrating. I have experienced episodes but cannot tie them down to any specific trigger. They hae happened a bit more frequently of late. Usually when I am playing tennis. My heart suddenly start racing so fast I am short of breath. It is an effort even to talk. It sometimes takes only 3-5 minutes and then does slow down slowly but goes straight back to normal. If I can sit down straight away and just wait it out then I am fine and can carry on playing without an occurrence. Sometimes it takes up to 20 minuste however and is very embarrassing. I wait till I am not lightheaded and breathing ok but my heart is still racing and although I feel fine while doing nothing, just two quick steps or movements has me breathing like I have run a marathon and I get dizzy. I played in a tournament yesterday and took five minutes on the side but I could see it was going to be a long episode so went back on court hoping to put in minimum effort as we had two games only to win the match. After three points with minimum effort I was wanting to vomit and then found I could hardly breathe and was straining and making loud wheezing noices like people with asthma! I was trying not to panic and trying to concentrate just on breathing cause I thought at that moment if it did not come right I was going to DIE. Have had a big fright. What can I do when this sort of thing happens?

Reply Flag this Discussion

2 Replies:

  • Hi there, I am new at this too. Have you checked out tachycardia? It causes the heart to beat too quickly at certain times. I suffer from sick sinus syndrome which is a collection of lots of heart symptoms and have experienced the breathlessnes and sick feelings you describe. I hope you don't live in Australia because if you do you won't get much help from doctors. You can try seeing a doctor (good luck) but just research alot yourself and beware of side effects of the medication they will want to put you on.Good luck, Regards, Gret
    Anonymous 42789 Replies Flag this Response
  • hi, i had similar problems, and magnesium-potassium was the medicine....may be it helps you?all the best hanna
    Anonymous 42789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.